MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCSUN
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Following the reported information, the maxi move floor lift tipped sideways during the transfer of the patient from bed to the wheelchair.This occurred when one of the two personal support workers (psws) guiding resident legs and pushing on sling with one hand and the second guiding the lift.The brakes were released and the lift's legs were in closed position during the event.No injury was claimed.
 
Additional Manufacturer Narrative
The inspection of the involved maxi move lift did not reveal any device failure that could contribute to the reported tipping.The functional test confirmed that the lift was operating correctly.The similar incident occurred twice in the same facility with the same facility staff and resident- another event is registered under report no.9681684-2024-00075.The investigation revealed that pushing the sling during repositioning can disrupt the balance and stability of the lift.When the sling with the resident is pulled, the center of gravity shifts.If the force is strong enough, it can cause the lift to lose its stability and tip over.The instructions for use dedicated to maxi move (001.25060.En rev.19) warn: "do not attempt to move the lift by pulling or pushing on the mast, the jib, the spreader bar or the resident as this can cause the lift to topple over, and cause injuries.Always use the manoeuvring handle when displacing the lift." in summary, initial training was conducted to instruct staff on the correct use of the device to prevent similar incidents in the future.Additional training session is planned.Arjo device failed to meet its performance specification since the lift tipped over.The device was used to transfer the resident when the event occurred.The complaint decided to be reportable due to the lift tipping sideways.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20544229
Report Number9681684-2024-00076
Device Sequence Number7872687
Product Code FSA
UDI-Device Identifier05055982766937
UDI-Public(01)05055982766937(11)240314
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKMCSUN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale